Onset of the wave turbulence description of the longtime behavior of the nonlinear Schrödinger equation

T. Buckmaster, P. Germain, Z. Hani, J. Shatah

Research output: Contribution to journalArticlepeer-review

Abstract

Consider the cubic nonlinear Schrödinger equation set on a d-dimensional torus, with data whose Fourier coefficients have phases which are uniformly distributed and independent. We show that, on average, the evolution of the moduli of the Fourier coefficients is governed by the so-called wave kinetic equation, predicted in wave turbulence theory, on a nontrivial timescale.

Original languageEnglish (US)
Pages (from-to)787-855
Number of pages69
JournalInventiones Mathematicae
Volume225
Issue number3
DOIs
StatePublished - Sep 2021

All Science Journal Classification (ASJC) codes

  • Mathematics(all)

Fingerprint

Dive into the research topics of 'Onset of the wave turbulence description of the longtime behavior of the nonlinear Schrödinger equation'. Together they form a unique fingerprint.

Cite this